Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Have had hives, headaches, low BP, dehydration, congestion and cough. On zantac. Suggest?

i have had hives attacking my body along with a massive headache off and on since December. I started out seeing a dermatologist which put me on Zyrtec. It worked at first then the hives started breaking through and I had headaches. I went back and she put me on Claritin and Tagamet. Two days later I got up feeling like I was going to pass out and was broke out with a little bit of hives. I went to my regular doc thinking that my hypoglycemia was acting up or something. I ended up passing out at the doctors. He sent me straight to the hospital. By the time I was seen in the er, I was getting covered with hives. I was admitted and they said I was dehydrated and my blood pressure was low so they admitted me. I was in the hospital for a week and they took different blood test throughout the week and most came back normal. They had to give me Solu medrol because the hives got really bad. They finally got the hives under control and I was doing better. Still had a dull headache. They discharged me and told me to see an allergist . They put me on Prednisone and antihistamine along with Zantac . The hives were under control until I weaned off the Prednisone. Once again, two days later, I had to go back to the emergency room because the hives came back with vengence and was in my mouth and throat. Along with a fever and massive headache. They ended up giving me Solu Medrol ,Benadryl and Tagamet. Then sent me home with another round of Prednisone. I went back to the allergist and she put me on Allegra twice a day, Zantac twice a day, Hydroxyzine at night, Singulair, along with the Prednisone. I finished the Prednisone again. It worked for another week then the hives came back and they even got in my ears. My regular doc put me on Prednisone again and the allergist added Doxipin along with everything else. Now my stomach started bothering me and I had a loose bowel movement and it was green. I am congested and coughing also. Don t know what is going on and thought you might be able to help.
Asked On : Wed, 6 Mar 2013
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Allergist and Immunologist 's  Response
Welcome to Healthcare Magic and thank you for writing to us.

Your condition is chronic idiopathic urticaria but can be said idiopathic only after the following tests are negative or normal:
1. Hemogram and iron levels (or ferritin levels)
2. Liver function tests
3. TSH fT4 and thyroid autoantibodies (TPO, TG)
4. antinuclear antibody
5. C3 C4

Abnormalities in the above tests will need to be dealt with as per results.
You are on right treatment and usual triggers for acute attacks of urticaria may be infections; stress; physical or pressure (carrying heavy things or wearing tight clothes); diabetes or thyroid abnormality.
Regular prednisolone can cause infections to be common, so please get a Chest X ray done if the coughing continues.
Zantac or esomeprazole should be taken BEFORE the prednisolone everyday.

Treatment with fexofenadine 180mg, levocet with montelukast one at night plus hydroxyzine 50mg (very sedative) is standard treatment.
The prednisolone may be required for upto 6 weeks with slow tapering before the urticaria settles.
Please get the bloods done to exclude underlying triggers.

Best Wishes.
Answered: Fri, 8 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor